Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 248, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2008, 6:00 PM EDT for 4 counties in South Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 10, 2008, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:12 PM EDT | TSTM WND DMG | 1 Nne Dale, SC | 20 TREES SNAPPED IN HALF WITH 1 PECAN TREE UPROOTED. WATER PUMP BLOWN AWAY FROM BARN WITH 2 WINDOWS BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 102200
SVRCHS
SCC013-019-029-035-102300-
/O.NEW.KCHS.SV.W.0248.080710T2200Z-080710T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JACKSONBORO...OR ABOUT 18 MILES SOUTHEAST OF WALTERBORO...MOVING
EAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
JACKSONBORO...ASHEPOO...
BENNETTS POINT...
ADAMS RUN...DELEMAR CROSSROADS...
RAVENEL...
THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3250 8083 3265 8078 3269 8069 3291 8043
3300 8006 3269 7988 3266 7990 3263 7999
3260 8000 3259 8009 3253 8017 3255 8020
3246 8032 3249 8036 3246 8042 3249 8047
3243 8046 3237 8080
TIME...MOT...LOC 2200Z 292DEG 13KT 3277 8038
$$2 follow-up statements
000
WWUS52 KCHS 102218
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU JUL 10 2008
SCC013-019-029-035-102300-
/O.CON.KCHS.SV.W.0248.000000T0000Z-080710T2300Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-BEAUFORT SC-
617 PM EDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN BEAUFORT...SOUTHWESTERN CHARLESTON...SOUTHEASTERN
COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAPWELLS CROSSROADS...OR ABOUT 19 MILES SOUTH OF
SUMMERVILLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...EDISTO ISLAND...FOLLY BEACH...HOLLYWOOD...JAMES ISLAND...
JOHNS ISLAND...KIAWAH ISLAND..RAVENEL...SEABROOK ISLAND...
WADMALAW ISLAND...WEST ASHLEY...AND BEAUFORT.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3237 8080 3250 8083 3290 8041 3299 8008
3298 8006 3270 7988 3266 7990 3263 7999
3260 8000 3257 8015 3253 8017 3255 8020
3246 8032 3249 8036 3246 8042 3249 8047
3243 8046
TIME...MOT...LOC 2217Z 292DEG 13KT 3276 8027
$$000
WWUS52 KCHS 102232
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT THU JUL 10 2008
SCC013-019-029-035-102300-
/O.CON.KCHS.SV.W.0248.000000T0000Z-080710T2300Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-BEAUFORT SC-
632 PM EDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN BEAUFORT...SOUTHWESTERN CHARLESTON...SOUTHEASTERN
COLLETON AND EXTREME SOUTHEASTERN DORCHESTER COUNTIES...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RANTOWLES...OR
ABOUT 12 MILES WEST OF CHARLESTON...MOVING EAST AT 15 MPH.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3237 8080 3250 8083 3268 8065 3265 8046
3283 8034 3291 8002 3270 7988 3266 7990
3263 7999 3260 8000 3257 8015 3253 8017
3255 8020 3246 8032 3249 8036 3246 8042
3249 8047 3243 8046
TIME...MOT...LOC 2232Z 292DEG 13KT 3274 8013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 3:41 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EDT THU JUL 10 2008 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER JUST INLAND OF THE COASTAL PLAIN THROUGH FRIDAY THEN DISSIPATE FRIDAY NIGHT. ANOTHER WEAK COLD FRONT WILL DROP SOUTH INTO THE REGION SATURDAY AND BECOME STATIONARY NEAR THE SOUTH CAROLINA/GEORGIA BORDER SUNDAY AS WEAK LOW PRESSURE LINGERS OFF THE SOUTH CAROLINA COAST. ANOTHER FRONTAL SYSTEM COULD IMPACT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SFC ANALYSIS MAINTAINS A MEANDERING E-W ORIENTED CDFNT THROUGH NC INTO TN WITH A PREFRONTAL TROUGH ORIENTED SW-NE THROUGH THE CAROLINAS. WITH CONVECTIVE TEMPS AROUND 90 BEING MET SHORTLY AFTER NOON...SEVERAL RESIDUAL BOUNDARIES ALONG WITH A MODEST UPPER LEVEL SHORTWAVE WORKED WITHIN DEEP MOISTURE TO PRODUCE CONVECTION MAINLY NORTH OF A LINE FROM CHARLESTON-RIDGELAND-STATESBORO. MOST OF THE CWFA RECEIVED GOOD HEATING THROUGH THE FIRST HALF OF THE DAY...AND MUCH OF THE CWFA REMAINS UNDER MOSTLY SUNNY SKIES SO AM NOT THINKING THE CONVECTION WILL CEASE ANYTIME SOON...ESP FOR THOSE AREAS THAT ARE STILL RECEIVING GOOD SUNSHINE. AM CONCERNED ABOUT THE SRN HALF OF THE CWFA NOT GETTING ANY CONVECTION GIVEN THE GOOD DEWPOINT GRADIENT SHOWING UP OVER SRN PORTIONS OF THE CWFA...BUT WILL MAINTAIN LOW-MID CHC POPS THERE FOR OUTFLOW BOUNDARY POSSIBILITIES. NRN PORTIONS OF THE CWFA ARE STILL SEEING CAPE IN EXCESS OF 3000 J/KG PER RUC PROGS... WITH CAPE DECRG GOING SOUTH. THUS...WILL KEEP HIGH CHC AND LOW END LIKELY POPS GOING THROUGH THE MID EVE HOURS FOR NRN AREAS. GIVEN THE DEEP MOISTURE /PWATS OVER 2 INCHES/ AND INCOMING UPPER SHORTWAVE ALONG WITH THE SEABREEZE AND OUTFLOW BOUNDARIES...ISOLD WET MICROBURSTS ARE STILL POSSIBLE ALONG WITH ISOLD MINOR FLOODING. TEMPS FOR MANY SPOTS THE NRN HALF OF THE CWFA WILL BECOME RAIN-COOLED WHILE SRN SPOTS LOOK TO HAVE A MORE DIURNAL TEMP CURVE...LEADING TO LOWS MAINLY IN THE LOW 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... THE AFOREMENTIONED PREFRONTAL TROUGH WILL REMAIN OVER THE AREA TOMORROW INTO TOMORROW NIGHT WHILE THE FRONTAL BOUNDARY OVER NC-TN SLOWLY DRIFTS S...THUS MAKING TMRW A POTENTIAL CARBON-COPY OF TDA. SEVERAL UPPER LEVEL SHORTWAVES COMBINED WITH THE DAILY SEABREEZE AND RESIDUAL SFC OUTFLOW BOUNDARIES WILL HELP DEVELOP CONVECTION AGAIN AROUND MIDDAY...AS CONVECTIVE TEMPS WILL BE IN THE UPPER 80S AND MAX TEMPS WILL BE IN THE LOWER 90S. THUS...HAVE AGAIN RUN WITH HIGH END CHC TO LOW END LIKELY POPS. WITH SIMILAR INSTABILITY AND CONVECTIVE PARAMETERS AS TDA /PWAT OVER 2 INCHES...CAPE OVER 3000 J/G...WBZ OVER 12 KFT/ THE THREAT IS THERE FOR ISOLD WET MICROBURSTS WITHIN THE PULSE TYPE SCHEME. WILL CONTINUE MENTION IN THE HWO. CONVECTION SHOULD BE A BIT MORE PERSISTENT TMRW WITH THE FRONTAL BOUNDARY LINGERING NEAR OR OVER THE AREA WHILE DISSIPATING TMRW NIGHT. THUS...HAVE SHOWN A MORE DELAYED TREND OF LOWERING POPS THROUGH THE NIGHT TMRW. TEMPS WILL AGAIN SETTLE INTO THE LOWER 70S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SATURDAY THROUGH SUNDAY...THE MODELS HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW IN DROPPING A WEAK FRONTAL BOUNDARY INTO THE REGION SATURDAY AS CENTER OF BROAD SUBTROPICAL RIDING REMAINS ANCHORED ACROSS THE WESTERN GULF OF MEXICO. BOTH THE NAM AND GFS WITH SUPPORT FROM THE ECMWF AND SREF MEAN SUGGEST A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MEANDER OFF THE SOUTH CAROLINA COAST THROUGH THE WEEKEND...BUT DIFFER SIGNIFICANTLY IN THE EXACT PLACEMENT AND INTENSITY OF THE CYCLONE. PLAN TO STICK WITH THE WEAKER NAM SOLUTION SINCE GFS MAY BE OVER DEVELOPING THE LOW WITH STRONG MODEL CONVECTIVE FEEDBACK OVER THE GULF STREAM. WILL MAINTAIN CHANCE POPS SATURDAY FOR THE NORTHERN AND CENTRAL ZONES BUT UP BUMP THEM UP INTO THE LIKELY CATEGORY SOUTH OF INTERSTATE 16 WHERE THE STRONGEST LOW-LEVEL CONVERGENCE WILL BE FOUND. CYCLONIC FLOW AROUND THE LOW WILL HELP ADVECT DRIER AIR OVER NORTH CAROLINA SOUTH THROUGH THE REGION SUNDAY. WILL GO WITH SLIGHT CHANCE POPS FOR SUNDAY. HIGHS EACH DAY WILL BE AROUND 90 WITH LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S NEAR THE BEACHES. MONDAY THROUGH THURSDAY...ANOTHER FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST EARLY NEXT WEEK. THE MODELS ARE UNDECIDED ON EXACTLY HOW FAR OFFSHORE THE BOUNDARY WILL GO WITH THE GFS SHOWING A POSITION ALONG THE COAST WHILE THE ECMWF STALLS FRONT JUST OFFSHORE. MUCH WILL DEPEND ON EXACTLY HOW STRONG THE PASSING SHORTWAVE TO THE NORTH WILL BE. WILL GO WITH SLIGHT CHANCE TO CHANCE POPS DURING THIS TIME WITH TEMPERATURES NEAR NORMAL LEVELS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... WITH THE CONVECTIVE TEMPERATURE BEING REACHED...DEEP MOISTURE IN PLACE AND A PREFRONTAL TROUGH OVER THE MIDLANDS...SCATTERED SHWRS/TSTMS HAVE DEVELOPED MAINLY NEAR THE COAST AND WILL CONTINUE TO DEVELOP ALONG THE SEABREEZE AND OTHER RESIDUAL BOUNDARIES. SOME OF THESE STORMS WILL IMPACT THE TERMINALS THROUGH 00Z THIS EVE SO WILL LOOK FOR MVFR-IFR CONDITIONS FOR BRIEF PERIODS THROUGH THE REST OF THIS AFTN. CONVECTION SHOULD SLOWLY DISSIPATE GOING INTO THE MID TO LATE EVENING HOURS SO WILL RUN WITH PREVAILING VFR CONDS OVERNIGHT THROUGH TMRW MRNG. ANOTHER ROUND OF CONVECTION IS POSSIBLE TOMORROW AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AND STALLS OUT WHILE MOISTURE REMAINS DEEP. EXACT TIMING IS A BIT PROBLEMATIC SO WILL INCLUDE CB FOR THE LATE MRNG INTO EARLY AFTN HOURS TOMORROW. EXTENDED AVIATION OUTLOOK...OCNL MVFR OR IFR CONDITIONS POSSIBLE IN MAINLY AFTN/EVENING CONVECTION THROUGH MONDAY. && .MARINE... TONIGHT THROUGH FRIDAY NIGHT...THE ATLC RIDGE ON WILL EXTEND ACROSS THE ERN GULF OF MEXICO WHILE A WEAK FRONTAL BOUNDARY LIES JUST INLAND OVER THE SE STATES AND GRADUALLY DISSIPATES. WINDS IN CHARLESTON HARBOR WILL NEED TO BE MONITORED AS MIXING HEIGHTS MAY TAP INTO HIGHER BOUNDARY LAYER WINDS...OTHERWISE WINDS WILL BE CAPPED AT 15 KT. WHILE MOST SEAS WILL HOLD AT 4 FT OR LESS...GIVEN SWELLS FROM BERTHA WE COULD SEE A FEW 5-FOOTERS ESPECIALLY OVER AMZ350-374. SATURDAY THROUGH TUESDAY...LONG-PERIOD SWELLS FROM HURRICANE BERTHA ARE FORECAST TO PEAK EARLY SATURDAY MORNING BEFORE SLOWLY SUBSIDING. OTHERWISE FAIRLY LIGHT WINDS WILL IMPACT THE MARINE AREA SATURDAY AND SUNDAY WITH A WEAK FRONTAL BOUNDARY DRAPED OVER THE AREA AND LOW PRESSURE JUST OFF THE SOUTH CAROLINA COAST. PINNING DOWN DIRECTIONS WILL BE TRICKY BUT EXPECT FAIRLY LIGHT WINDS. ANOTHER COLD FRONT COULD IMPACT THE WATERS BY MID WEEK. RIP CURRENTS...SMALL SWELLS FROM BERTHA WILL CONTINUE TO IMPACT THE SURF ZONE FRIDAY AND SATURDAY. SWELL PERIODS COULD REACH 12-13 SECONDS THIS EVENING...AROUND 10-11 SECONDS ON FRIDAY...THEN 9-10 SECONDS SATURDAY. DEPENDING UPON THE STRENGTH OF THE WINDS WITHIN THE SEA BREEZE CIRCULATION...WE ARE LIKELY LOOKING AT AN ENHANCED RISK OF RIP CURRENTS...ESPECIALLY FRIDAY AND SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC/ST
Hazardous weather outlook, Jul 10, 4:07 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT THU JUL 10 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-110900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 407 PM EDT THU JUL 10 2008 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THIS EVENING. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-110900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 407 PM EDT THU JUL 10 2008 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:26 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT THU JUL 10 2008 SCZ042-043-102115- HAMPTON-INLAND COLLETON- 426 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON AND NORTHEASTERN HAMPTON COUNTIES THROUGH 515 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGTOWN TO HAMPTON...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF SAINT GEORGE TO HAMPTON...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND ALMEDA...ASHTON...BRUNSON...CANADYS...COLLETON... CROCKETVILLE...CUMMINGS...HAMPTON...ISLANDTON...LODGE...MILEY... PADGETTS...RUFFIN...SMOAKS...VARNVILLE AND WILLIAMS WILL BE IMPACTED THROUGH 515 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 10, 4:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT THU JUL 10 2008 SCZ044-045-102145- BERKELEY-DORCHESTER- 459 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DORCHESTER AND NORTHWESTERN BERKELEY COUNTIES THROUGH 545 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF WILSONS LANDING TO TEXAS...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF MANNING TO 8 MILES SOUTHEAST OF SAINT GEORGE...MOVING EAST AT 22 MPH. AREAS IN AND AROUND CROSS...DORCHESTER...EADYTOWN...HARLEYVILLE... JEDBURG...RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 10, 5:05 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 505 PM EDT THU JUL 10 2008 GAZ087-088-100-102145- BULLOCH-JENKINS-SCREVEN- 505 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN SCREVEN...SOUTH CENTRAL JENKINS AND NORTHWESTERN BULLOCH COUNTIES THROUGH 545 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GOLOID TO 7 MILES SOUTHWEST OF ROCKY FORD...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF SYLVANIA TO 13 MILES SOUTH OF MILLEN...MOVING EAST AT 17 MPH. AREAS IN AND AROUND CAPTOLO...DOVER...HUNTERS AND ROCKY FORD WILL BE IMPACTED THROUGH 545 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 10, 5:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FUNNEL CLOUD 3 SSE WALTERBORO 32.86N 80.65W
07/10/2008 COLLETON SC LAW ENFORCEMENT
COLLETON COUNTY DEPUTY REPORTED A FUNNEL CLOUD NEAR
HIGHWAY 303
0455 PM TSTM WND DMG 1 NNE YEMASSEE 32.70N 80.84W
07/10/2008 HAMPTON SC TRAINED SPOTTER
A LARGE TREE WAS BLOWN DOWN ACROSS ALT U.S. 17A
&&
24Special weather statement, Jul 10, 5:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT THU JUL 10 2008 GAZ088-100-101-SCZ042-102230- BULLOCH-EFFINGHAM-HAMPTON-SCREVEN- 543 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON... SOUTHEASTERN SCREVEN...EASTERN BULLOCH AND NORTHWESTERN EFFINGHAM COUNTIES THROUGH 630 PM EDT... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREEN HILL TO EMIT...OR ALONG A LINE EXTENDING FROM SYLVANIA TO 9 MILES SOUTH OF STATESBORO...MOVING EAST AT 14 MPH. AREAS IN AND AROUND ALTMAN...BROOKLET...CAPTOLO...DOVER...EGYPT... GEORGIA SOUTHERN...HUNTERS...KILDARE...LEEFIELD...NEWINGTON... OLIVER...STILSON AND SYLVANIA WILL BE IMPACTED THROUGH 630 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 10, 5:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 549 PM EDT THU JUL 10 2008 SCZ048-102230- BEAUFORT- 549 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BEAUFORT COUNTY THROUGH 630 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DALE TO GRAYS HILL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF YEMASSEE TO 9 MILES NORTHWEST OF BEAUFORT...MOVING EAST AT 14 MPH. AREAS IN AND AROUND DALE...BEAUFORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:50 AM EDT | Special Marine Warning | CHS | 85 min | |
| Jul 10, 2:12 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 10, 1:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jul 10, 2:38 PM EDT | Special Marine Warning | CHS | 52 min | |
| Jul 10, 3:23 PM EDT | Special Marine Warning | CHS | 45 min | |
| Jul 10, 5:10 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 65 min |
| Jul 10, 6:21 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 10, 6:59 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 10, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 60 min |
| Jul 10, 7:41 PM EDT | Special Marine Warning | CHS | 105 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.